Edgar Snyder & Associates®
A Law Firm Representing Injured People
1-866-943-3427
Call Us Toll Free 24/7
Published on Mar 12, 2010 by Edgar Snyder

Osteoporosis Drugs May Cause Brittle Bones

Osteoporosis drugs

The Food and Drug Administration is considering a safety review of certain bone-building drugs called bisphosphonates to see if they actually increase the risk of femur fractures. Research shows that the drugs, such as Fosamax and Boniva, can make bones brittle after long-term use.

Two new studies have found that the bones of post-menopausal women who take Actonel, Boniva, Fosamax, and Reclast to prevent osteoporosis may become brittle if medication use exceeds five years. Though the drugs are initially effective in slowing bone loss, bone density scans showed weakening in the femur portion of the hip after long-term use of bisphosphonates.

Osteoporosis is a major health problem – 10 million Americans have the disease and another 34 million have low bone mass. Bisphosphonates are among the best selling drugs in the country, with annual sales that exceed $3.5 billion.

Source: "Long-term use of osteoporosis drugs linked to hip breaks." USA Today. March 11, 2010.
Think you have a case?
Think you have a case?
Free Case Review
First Name
Last Name
ZIP
Phone
Email
Briefly describe your injuries

Recent News

Sep 16, 2016
Fall and Winter Car Kit
Sep 16, 2016
A New Law May Be Coming for Drivers
Sep 16, 2016
Smartphone Apps for Drivers
Sep 16, 2016
New CDC Tool Will Help Keep Traveling Workers Safe
Sep 14, 2016
PA Residents: You're This Much More Likely to Hit a Deer
Tweet